Homeless people describe effects of illegal synthetic substance
City warns residents of Kush's potency
SAN ANTONIO – The “zombie-like trance” effect of synthetic marijuana is no joke. Users of the substance told KSAT 12 News they agree with the city’s warning about the drug’s potency.
Michael Gonzalez, a homeless man, said on Monday he lit up the chemically enhanced type of marijuana that showed up on the streets in the last two weeks.
“It’s a lot more stronger. It’s like smoking hydro or something,” Gonzalez said.
“You’re just floating like a zombie somewhere,” a homeless person who did not want to be identified said.
The unidentified homeless person said he felt like he was paralyzed while standing when he used the drug.
“I was going to call the ambulance for myself,” the person said.
Though it’s known by many different names, emergency medical services personnel refer to the substance as Kush. It’s an illegal drug that’s stronger than ever. It’s marijuana or even shredded paper that’s covered in chemicals. One of its side effects includes death.
Regular marijuana contains 1-5 percent of tetrahydrocannabinol, the chemical that causes people to get high. The people KSAT spoke to said they are smoking something as much as 20 times as potent.
“(Some) faint. Some of them (are) vomiting. Some just lay on the floor,” Gonzalez said.
A woman said she wants the drug gone after her daughter tried Kush.
“She started getting panic attacks and she ended up in the hospital,” the woman said.
Not only is the synthetic substance more dangerous, a dealer said people are spending more money on it now.
“It's the first of the year, so everybody got their food stamps,” the dealer said.
Copyright 2017 by KSAT - All rights reserved.